# SDR CA970630005

- Difficulty date: June 7, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-31-350
- System (JASC): 5521 · Elevator, Spar/Rib
- Part: Spar
- Part number: 311409
- Condition: Cracked
- Location: Elevator
- Component: Piper, 311409
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE CARRYING OUT A SKIN REPAIR A VISUAL INSPECTION OF THE ELEVATOR SPAR REVEALED A CRACK IN THE SPAR. THE CRACK WAS FOUND TO BE  STARTING AT THE TOP FLANGE AND THROUGH THE UPPER RIVET HOLE, DOWN THE FORWARD FACE OF THE SPAR AND STOPPED AT THE LOWER RIVET HOLE FOR THE HINGE BRACKET. THIS INSPECTION IS DETAILED IN PIPER MANDATORY SERVICE BULLETIN 998. AS THE AREA IS DIFFICULT TO INSPECT, UNLESS CARRYING OUT PIPER MSB 998 THE SUBMITTER FEELS THAT AIRWORTHINESS DIRECTIVE ACTION SHOULD BE TAKEN TO ENFORCE COMPIANCE FOR THE MSB.
